• Quote of the Day
    "You are much deeper, much broader, much brighter than any idea you could have of yourself."
    Harry Palmer, posted by Daniel

lallieth

Member
Joined
Dec 21, 2007
Messages
831
Points
16
I have noticed for the 2nd time on medication,that my speech is wacky..I will go to say something and it comes out all tongue tied...It's as if my brain isn't working in conjunction with my speech.

My husband noticed it more and more a couple of weeks ago and asked me if it was a side effect of the medication...I have no idea,but I stumble with words and sentences and sometimes it sounds like I am stuttering.

It is very annoying to me,and can be somewhat embarrassing.Is the meds?
 

lallieth

Member
Joined
Dec 21, 2007
Messages
831
Points
16
What meds are you on? Are any of them new?
I am on 10mg celexa daily,and no they aren't new My husband remembers I was the same way when I was on celexa before,but it's baffling
 

Halo

Member
Joined
Jul 19, 2005
Messages
7,475
Points
36
I can't find anything that indicates that speech would be affected or a side effect of Celexa but I would definitely check out www.drugdigest.org and do a drug interaction check with any other medications and/or vitamins that you are taking.

If I find out anything else, I will let you know.
 

lallieth

Member
Joined
Dec 21, 2007
Messages
831
Points
16
Thanks Halo..Oh I just found this


Additional Adverse Events Observed During the Premarketing Evaluation of Celexa

Central and Peripheral Nervous System Disorders
Frequent: Migraine, paraesthesia. Infrequent: Abnormal gait, ataxia, convulsions, dysphonia, dystonia, extrapyramidal disorder, hyperkinesia, hypertonia, hypoesthesia, hypokinesia, involuntary muscle contractions, leg cramps, neuralgia, speech disorder, vertigo Rare: Abnormal coordination, convulsions grand mal, hyperesthesia, ptosis, sensory disturbance, stupor.


http://www.psychdrugtruth.com/celexa.htm
 

Halo

Member
Joined
Jul 19, 2005
Messages
7,475
Points
36
I know that when I first started taking Topamax that I had the same side effect and it lasted for about a month and only now happens on occasion so I can relate to what you are speaking about.

Unfortunately I couldn't find anything about it on Celexa but I was just about to do a search on Celexa withdrawal being that I believe you said that you were decreasing your dose correct?
 

lallieth

Member
Joined
Dec 21, 2007
Messages
831
Points
16
I know that when I first started taking Topamax that I had the same side effect and it lasted for about a month and only now happens on occasion so I can relate to what you are speaking about.

Unfortunately I couldn't find anything about it on Celexa but I was just about to do a search on Celexa withdrawal being that I believe you said that you were decreasing your dose correct?
I have successfully reduced from 20mg to 10mg and hubby noticed the speech problems more after the reduction
 

Halo

Member
Joined
Jul 19, 2005
Messages
7,475
Points
36
If you have been on it a while and have successfully reduced the dosage and it was noticed more after the reduction then it is possible then I would think (and I am no doctor just guessing here) that it may have to do with the reduction or withdrawal of the med in your system. As I said, maybe if you google celexa + withdrawal you may find some useful information.

Added: Or just click on Steve's link above which is probably much faster :)
 

lallieth

Member
Joined
Dec 21, 2007
Messages
831
Points
16
Good research on Celexa Halo and Lallieth!

FYI here is the link to access the official product monograph for Celexa:

Celexa Product Information

Click on the button for "Product Monograph"
Thanks Steve..you set a great example :)

Now if I were to say that to you in person,it would probably come out something like this :tha tha,.,um,derr thanks steve

I was looking at the site I noted above and wasn't surprised to see that Celexa can cause hypoglycemia,which has been a major annoyance of mine since I first started the med 8 years ago,When I took my 8 month break from it,I had NO blood sugar problems and now that I restarted a couple of months ago,my blood sugar problems have returned
 
Last edited:

Retired

Member
Joined
Aug 17, 2005
Messages
8,965
Points
36
Thanks Steve..you set a great example

:thankyou:

Celexa can cause hypoglycemia

Have you reported this to your doctor? It's possible doctors have a work around treatment strategy for that particular effect.

It's quite common for doctors to develop ways of countering side effects of medications by either adjusting the dose, switching to another compound within the same class of meds, switching to another class of meds or adding a medication to counteract the side effect.
 

lallieth

Member
Joined
Dec 21, 2007
Messages
831
Points
16
:thankyou:



Have you reported this to your doctor? It's possible doctors have a work around treatment strategy for that particular effect.

It's quite common for doctors to develop ways of countering side effects of medications by either adjusting the dose, switching to another compound within the same class of meds, switching to another class of meds or adding a medication to counteract the side effect.
Yes I have talked to my dr about this and have had many blood sugar tests which come back normal

He told me that I need to learn to control the hypoglycemia through diet,to get rid of refined sugars,which I have done up my protein intake and stay away from processed foods as much as possible

.It seems to be worst in the late afternoon,and I do carry gum and glucose tablets with me where ever I go. I guess like people with diabetes,it is something I have to live with
 

Top Bottom